Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 303, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2017, 12:51 AM CDT for Barry County, McDonald County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 12:51 AM CDT (05:51 UTC)
- Expired
- Jul 8, 2017, 1:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WUUS53 KSGF 080551
SVRSGF
MOC009-119-080645-
/O.NEW.KSGF.SV.W.0303.170708T0551Z-170708T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1251 AM CDT SAT JUL 8 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
McDonald County in southwestern Missouri...
Southwestern Barry County in southwestern Missouri...
* Until 145 AM CDT
* At 1251 AM CDT, severe thunderstorms were located along a line
extending from near Pineville to near Seligman, moving southeast at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Sugar Creek State Park... Roaring River State Park...
Anderson... Goodman...
Seligman... Pineville...
Washburn... Lanagan...
Powell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9443 3676 9462 3675 9430 3650 9367
TIME...MOT...LOC 0551Z 301DEG 24KT 3665 9433 3653 9400
HAIL...1.00IN
WIND...60MPH
$$
Griffin3 follow-up statements
059
WWUS53 KSGF 080610
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
110 AM CDT SAT JUL 8 2017
MOC009-119-080645-
/O.CON.KSGF.SV.W.0303.000000T0000Z-170708T0645Z/
McDonald MO-Barry MO-
110 AM CDT SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
At 110 AM CDT, severe thunderstorms were located along a line
extending from Lanagan to near Pea Ridge, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Sugar Creek State Park... Roaring River State Park...
Anderson... Seligman...
Pineville... Washburn...
Lanagan... Powell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3672 9459 3663 9400 3650 9367 3650 9443
TIME...MOT...LOC 0610Z 306DEG 32KT 3663 9445 3652 9412
HAIL...1.00IN
WIND...60MPH
$$
Griffin933
WWUS53 KSGF 080623
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
123 AM CDT SAT JUL 8 2017
MOC009-080632-
/O.CAN.KSGF.SV.W.0303.000000T0000Z-170708T0645Z/
Barry MO-
123 AM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARRY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3650 9443 3670 9458 3660 9409 3659 9407
3650 9407
TIME...MOT...LOC 0622Z 301DEG 24KT 3660 9438 3649 9405
$$
MOC119-080645-
/O.CON.KSGF.SV.W.0303.000000T0000Z-170708T0645Z/
McDonald MO-
123 AM CDT SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN MCDONALD COUNTY...
At 122 AM CDT, severe thunderstorms were located along a line
extending from Pineville to near Pea Ridge, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Sugar Creek State Park... Anderson...
Pineville... Lanagan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9443 3670 9458 3660 9409 3659 9407
3650 9407
TIME...MOT...LOC 0622Z 301DEG 24KT 3660 9438 3649 9405
HAIL...1.00IN
WIND...60MPH
$$
Griffin638
WWUS53 KSGF 080644
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
144 AM CDT SAT JUL 8 2017
MOC119-080654-
/O.EXP.KSGF.SV.W.0303.000000T0000Z-170708T0645Z/
McDonald MO-
144 AM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDONALD COUNTY WILL
EXPIRE AT 145 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3650 9443 3670 9458 3660 9409 3659 9407
3650 9407
TIME...MOT...LOC 0644Z 301DEG 24KT 3653 9424 3642 9391
$$
GriffinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 7, 11:33 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1133 PM CDT Fri Jul 7 2017 .SHORT TERM...(tonight through Saturday) Issued at 245 PM CDT Fri Jul 7 2017 Weak frontal boundary will move southward through southern Missouri into this evening. Front will not be strong enough to induce widespread upward motion but expect to see at least isolated convection as boundary layer further warms. Questions arise in whether the convection will be strictly diurnal in nature as model ensembles suggest convection will last into the night as H8 front moves slowly through. Given heat induced instability...some stronger storms will be possible including isolated damaging wind. Seasonably warm yet noticeably more mild temperatures are then expected on Saturday as a modified Canadian air mass moves through the region. .LONG TERM...(Sunday through Friday) Issued at 245 PM CDT Fri Jul 7 2017 Pops will be a tad higher on Sunday as high departs setting up modest return flow...otherwise expect only isolated diurnal thunderstorm chances through the coming week as the ridge flattens across the Central Plains. Temperatures will warm under this dome driving afternoon heat indices upward to around 100 daily. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1039 PM CDT Fri Jul 7 2017 Pilots can expect prevailing VFR conditions at area terminals tonight through Saturday as a front moves south of the area. Some patchy light fog or haze will be possible early Saturday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Foster
Hazardous weather outlook, Jul 7, 10:12 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1012 PM CDT Fri Jul 7 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1012 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... An isolated storm or two will remain possible across far southern Missouri into the early morning hours. The risk for severe weather has ended. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a chance for non severe thunderstorms on Sunday...then isolated storms possible over the coming workweek. Heat indices will likely warm into the mid to upper 90s each afternoon from Monday through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jul 7, 9:29 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
929 PM CDT FRI JUL 7 2017
MOZ106-080315-
Oregon MO-
929 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OREGON COUNTY UNTIL 1015
PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Mammoth Spring, moving southeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Grand Gulf State Park... Thayer...
Mammoth Spring... Koshkonong...
Mammoth Spring State Park... Myrtle...
Couch...
LAT...LON 3669 9168 3658 9112 3650 9113 3649 9124
3650 9167
TIME...MOT...LOC 0228Z 299DEG 20KT 3654 9137
WiseLocal storm report, Jul 7, 11:04 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG PURDY 36.82N 93.92W
07/07/2017 BARRY MO EMERGENCY MNGR
DAMAGE TO LARGE TENT AT HIGH SCHOOL. SOME
TREE DAMAGE.
&&
AFSpecial weather statement, Jul 7, 11:18 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
1118 PM CDT FRI JUL 7 2017
MOZ097-080500-
Howell MO-
1118 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL
MIDNIGHT CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Sturkie, or 12 miles southwest of West Plains,
moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
South Fork... Lanton...
Moody... Ott...
LAT...LON 3650 9212 3666 9200 3662 9168 3660 9167
3650 9168 3649 9187
TIME...MOT...LOC 0417Z 303DEG 14KT 3656 9195
FosterSpecial weather statement, Jul 8, 12:04 AM CDT, 47 minutes before
Special Weather Statement National Weather Service Springfield MO 1204 AM CDT SAT JUL 8 2017 MOZ101-080530- McDonald MO- 1204 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCDONALD COUNTY UNTIL 1230 AM CDT... At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm near Pineville, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Sugar Creek State Park... Anderson... Noel... Pineville... Lanagan... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3650 9448 3670 9452 3671 9435 3650 9407 TIME...MOT...LOC 0504Z 297DEG 32KT 3656 9433 Griffin
Special weather statement, Jul 8, 12:34 AM CDT, 17 minutes before
Special Weather Statement National Weather Service Springfield MO 1234 AM CDT SAT JUL 8 2017 MOZ101-102-080615- Barry MO-McDonald MO- 1234 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 115 AM CDT... At 1233 AM CDT, Doppler radar was tracking a strong thunderstorm near Washburn, or 14 miles northeast of Bella Vista, moving east at 30 mph. Nickel size hail and wind gusts up to 30 mph will be possible with this storm. Locations impacted include... Roaring River State Park... Seligman... Washburn... Eagle Rock... Chain-O-Lakes... Wayne... Powell... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3664 9420 3664 9388 3650 9364 3650 9408 TIME...MOT...LOC 0533Z 280DEG 28KT 3655 9408 Griffin
Special weather statement, Jul 8, 12:35 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Springfield MO 1235 AM CDT SAT JUL 8 2017 MOZ101-080615- McDonald MO- 1235 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCDONALD COUNTY UNTIL 115 AM CDT... At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm over Goodman, or 9 miles north of Pineville, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Sugar Creek State Park... Anderson... Goodman... Pineville... Lanagan... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3676 9454 3675 9433 3660 9416 3653 9444 TIME...MOT...LOC 0535Z 309DEG 22KT 3672 9445 Griffin
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:02 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| Jul 7, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Jul 7, 7:30 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 26 min |
| Jul 7, 7:36 PM CDT | Areal Flood Advisory | SGF | Barry | 4 hr |
| Jul 7, 7:53 PM CDT | Special Weather Statement | SGF | Taney | 67 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | SGF | Ozark | 50 min |
| Jul 7, 8:45 PM CDT | Special Weather Statement | SGF | Ozark | 30 min |
| Jul 7, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 33 min |
| Jul 7, 9:29 PM CDT | Special Weather Statement | SGF | Oregon | 46 min |
| Jul 7, 11:18 PM CDT | Special Weather Statement | SGF | Howell | 42 min |
| Jul 7, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 24 min |
| Jul 8, 12:04 AM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Jul 8, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jul 8, 12:34 AM CDT | Special Weather Statement | SGF | Barry | 41 min |
| Jul 8, 12:35 AM CDT | Special Weather Statement | SGF | McDonald | 40 min |
| Jul 8, 12:56 AM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 4 hr |
| Jul 8, 1:45 AM CDT | Special Weather Statement | SGF | McDonald | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.